MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 1.0ML 30GA 8MM; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE 1.0ML 30GA 8MM; PISTON SYRINGE
Model Number 928853
Medical Device Problem Codes Defective Component (2292); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 1.0ml 30ga 8mm experienced difficult plunger rod movement, and foreign matter in the fluid path.The following information was provided by the initial reporter: consumer reported plunger rod difficult to move.Consumer reported liquid coming from the syringe after depressing the plunger rod.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2022-01-06.Investigation summary: customer returned (1) loose 1cc, 8mm syringe.Customer states that liquid came out of syringe after depressing plunger rod.The returned syringe was examined and exhibited a small amount of clear liquid in the barrel.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.Customer returned (1) loose 1cc, 8mm syringe.Customer states that the plunger rod was difficult to move.The returned syringe was tested and the plunger rod was able to be exercised in the barrel without any observed defects.A review of the device history record was completed for batch# 0062649.All inspections were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Bd was able to confirm the customer¿s indicated failure foreign matter.Bd was not able to duplicate or confirm the customer¿s indicated failure plunger rod was difficult to move.The operation assembles the cannula into the barrel tip and applies adhesive to hold the cannula in the barrel tip.The racks of cannulated barrels then travel through an oven which uses ir light to facilitate adhesive run down and ultraviolet light to cure the adhesive that bonds the cannula to the barrel tip.The cannulated barrels are then conveyed to a machine that inspects the missing cannula, cannula height, point quality, zero line placement, and uv adhesive.It also supplies lube to the cannula, features two-lumen blows, assembles the shield to the barrel/cannula assembly, and detects missing shields.The automatic syringe assembly machine feeds 1ml syringe components (barrel, stopper, plunger, and cap) and assembles these components.This machine consists of a barrel-cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspection and transfer dials.There was one (1) notification noted that did not pertain to the complaint.Also, reviewed l2l(leading 2lean) dispatches and maintenance records to investigate for any potential cause.But root cause cannot be determined due to lack of evidence.H3 other text : see h10.

Brand Name
BD SYRINGE 1.0ML 30GA 8MM
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13160216
Report Number1920898-2021-01362
Device Sequence Number5766083
Product Code FMF
UDI-Device Identifier00311917025292
UDI-Public00311917025292
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model Number928853
Device Catalogue Number928853
Device Lot Number0062649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown